Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 50, NWS Louisville, KY

April 7, 2000Floyd County, Harrison County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Apr 7, 2000, 9:48 PM EDT for Floyd County, Harrison County, Indiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2000, 9:48 PM EDT (01:48 UTC)
Expired
Apr 7, 2000, 10:05 PM EDT
In force
17 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Floyd County, IN, Harrison County, IN

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WUUS53 KLMK 080148
SVRSDF
INC043-061-080205-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
848 PM EST FRI APR 7 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLOYD COUNTY IN SOUTH CENTRAL INDIANA
  EASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 905 PM EST

* AT 845 PM EST...NWS DOPPLER RADAR INDICATED THUNDERSTORMS WITH
  DAMAGING WINDS ALONG A LINE EXTENDING FROM NAVILLETON TO 3 MILES
  SOUTH OF CRANDALL...OR ALONG A LINE EXTENDING FROM 15 MILES
  NORTHWEST OF LOUISVILLE TO 19 MILES WEST OF LOUISVILLE...MOVING
  EAST AT 35 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  EDWARDSVILLE...FLOYDS KNOBS...ST. JOESEPH AROUND 855 PM EST
  BRIDGEPORT...NEW ALBANY AROUND 900 PM EST

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...SEEK
SHELTER IMMEDIATELY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:00 PM EDT, 5 hours 48 minutes earlier.

Area forecast discussion, Apr 7, 4:00 PM EDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EST FRI APR 7 2000

CONCERNS THIS FCST PRD ARE ABT THREAT OF SVR WX THIS AFTN/EVE...THEN
TURNING COLDER WITH FROST SAT NGT.

AT 18Z MN AREA OF TSTMS MOVG THRU CNTRL IN VCNTY WRM FNT...WHICH IS
CONTG TO MOV STEADILY N.  NARROW BAND OF TSTMS DVLPG SW THRU SRN IL
INTO MO.  SRLY WNDS INCRG OVR CWA WITH DWPTS WELL INTO 50S.  LI/S
ALRDY -3/-5 AND ALG WITH INCRSG LO LVL JET PUMPG MOIST/UNSTBL AIR
INTO KY AHD OF STRENGTHG LO PRES AND ASSCTD CDFNT.

XPCT ATMSPHR TO CONT TO DESTABILIZE WITH TSTMS DVLPG W OF CWA DRNG
AFTN.  SOME SVR TSTMS PSBL BUT MN THREAT FOR OUR CWA MAY BE THIS EVE
AS TSTMS DVLP FRTHR S ALG CDFNT.  SOME TYPE OF SQUALL LINE DVLPMNT
LKLY THIS AREA.  LOOKG AT SVR WX PARAMETERS XPCT THIS TO BE A RATHER
SHORT LIVED BUT INTENSE LINE OF TSTMS WITH SUPERCELLS/LEWPS PSBL AS
PER SWODY1.

TSTMS WILL DIMINISH AND END WITH FROPA OVRNGT.  COLDR AIR AND
WRAPARND CLDYNS WILL SWEEP INTO CWA ON SAT WITH SNSHWRS LKLY N AND
RN/SN MXD S.  WHOULD NOT BE AMAZED TO SEE SOME ACCMLTN ALG EDGES OF
RDWAYS BUT FOR MOST PART SHOULD BE MOR OF A NUSIANCE THAN ANYTHING.

CLEARG SAT NGT AND LGT WNDS WILL ALLW FRST TO FORM MOST OF CWA.
WILL HOLD OFF ON ANY ADVSRYS ATTM TO CONCENTRATE ON SVR WX.

TEMPS WILL WRM BACK TO NR NRML ON SUN WITH SOME HI CLDS GETTG INTO
PTNS CWA AS NXT LO TRAVELS E ACRS GRT LKS.

HAV FOLLOWED 3HRLY TEMPS THRU SAT EVE.  RMNDR OF GUID TEMPS APPR
RSNBL.

.SDF...NONE
RNK

In the hours before

Local storm report, Apr 7, 9:29 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
929 PM EDT FRI APR 07 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0928 PM    3 E ENGLISH               IN   60 MPH TSTM GUST
04/07/00   CRAWFORD                       REPORTED BY STORM
                                          SPOTTER.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 9:13 PM EDTSevere Thunderstorm WarningLMKCrawford, Harrison32 min
Apr 7, 11:12 PM EDTFlash Flood WarningLMKFloyd, Harrison3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.